Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 78, NWS Lincoln, IL

July 8, 2022Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2022, 7:35 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2022, 7:35 PM CDT (00:35 UTC)
Expired
Jul 8, 2022, 8:30 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:38 PM CDTHAIL 1.25Claremont, ILDELAYED REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS53 KILX 090035
SVRILX
ILC101-159-090130-
/O.NEW.KILX.SV.W.0078.220709T0035Z-220709T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
735 PM CDT Fri Jul 8 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lawrence County in southeastern Illinois...
  Southeastern Richland County in southeastern Illinois...

* Until 830 PM CDT.

* At 735 PM CDT, a severe thunderstorm was located over Claremont, or
  near Olney, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Sumner around 745 PM CDT.

Other locations in the path of this severe thunderstorm include St.
Francisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3874 8810 3881 8794 3859 8764 3858 8764
      3857 8765 3857 8802
TIME...MOT...LOC 0035Z 317DEG 15KT 3870 8797 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
3 follow-up statements
652 
WWUS53 KILX 090052
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
752 PM CDT Fri Jul 8 2022

ILC101-159-090130-
/O.CON.KILX.SV.W.0078.000000T0000Z-220709T0130Z/
Lawrence-Richland-
752 PM CDT Fri Jul 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN RICHLAND COUNTIES...

At 752 PM CDT, a severe thunderstorm was located near Sumner, or 11
miles southeast of Olney, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  St. Francisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3869 8807 3874 8787 3859 8764 3858 8764
      3857 8765 3857 8802
TIME...MOT...LOC 0052Z 317DEG 15KT 3865 8791 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
701 
WWUS53 KILX 090105
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
805 PM CDT Fri Jul 8 2022

ILC159-090115-
/O.CAN.KILX.SV.W.0078.000000T0000Z-220709T0130Z/
Richland-
805 PM CDT Fri Jul 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3868 8790 3871 8782 3859 8764 3858 8764
      3857 8765 3857 8791
TIME...MOT...LOC 0105Z 317DEG 15KT 3861 8786 

$$

ILC101-090130-
/O.CON.KILX.SV.W.0078.000000T0000Z-220709T0130Z/
Lawrence-
805 PM CDT Fri Jul 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LAWRENCE COUNTY...

At 805 PM CDT, a severe thunderstorm was located near Lancaster, or
12 miles southwest of Lawrenceville, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  St. Francisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3868 8790 3871 8782 3859 8764 3858 8764
      3857 8765 3857 8791
TIME...MOT...LOC 0105Z 317DEG 15KT 3861 8786 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
052 
WWUS53 KILX 090130
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
830 PM CDT Fri Jul 8 2022

ILC101-090140-
/O.EXP.KILX.SV.W.0078.000000T0000Z-220709T0130Z/
Lawrence-
830 PM CDT Fri Jul 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE COUNTY
HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 3868 8790 3871 8782 3859 8764 3858 8764
      3857 8765 3857 8791
TIME...MOT...LOC 0130Z 317DEG 15KT 3854 8777 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:26 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 8, 6:26 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
626 PM CDT Fri Jul 8 2022

.SYNOPSIS...
Issued at 309 PM CDT Fri Jul 8 2022

Scattered showers and thunderstorms are expected to persist into
this evening, with additional showers anticipated overnight into
Saturday morning. The weekend will be drier and cooler, with high
temperatures in the low to mid 80s. A cold front on Monday night
comes with a slight chance of precipitation.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 309 PM CDT Fri Jul 8 2022

This afternoon, a weak surface trough stretches across west-
central Illinois with scattered showers and isolated thunderstorms
over the northern half of Illinois. This activity is forecast to
continue to push slowly southward into the evening hours, fading
by about 10-11 pm. MLCAPE is upwards of 1000 J/kg over west-
central and southern Illinois, with 0-6 km shear around 25-30 kt.
The parameter space may permit a few more organized storms from
this afternoon into the evening, with strong wind gusts being the
main threat. With precipitable water still over 2 inches, high
rain rates and perhaps a localized flood threat will need to be a
consideration for the stronger storms as well.

Later tonight into Saturday morning, additional shower/storm
development is anticipated in a west-east axis, primarily south of
I-72. This activity is in association with some weak convergence
along a wind shift boundary above the surface, along with rising
motion ahead of a mid-level trough. HREF LPMM QPF reveals that
most should expect less than 0.50" during the early Saturday
morning hours, with isolated locations perhaps observing 1-2" or
so. We'll still need to keep an eye on the threat for localized
flooding, should some storms begin to train or rain heavily on
moist antecedent soils.

Following the passage of the mid-level trough, precipitable water
is forecast to decrease through the day on Saturday, dropping
below 1" during the evening hours. High temperatures mostly in the
low 80s are anticipated, with breezy northeast winds as surface
high pressure takes control.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 309 PM CDT Fri Jul 8 2022

The main concern during the Saturday night through Friday period
is timing and precip potential with Monday night/Tuesday morning's
cold frontal passage.

Deterministic model forecasts and ensemble cluster techniques show
fairly good consistency on frontal timing Monday, with the frontal
passage taking place during the nighttime to early morning hours
on Tuesday. Given the frontal passage during the nighttime hours
and fairly weak convergence noted along the frontal boundary, the
opportunity for strong to severe storms will likely be limited.
With precipitable water values perhaps coming back up above 1.5"
ahead of the front in the ensemble mean, if convergence along the
front is enough and/or with some rising motion due to advance of
the mid-level trough we could see some precip with this front.
Chances for now are in the 20-25 percent range, primarily north of
I-72/Danville.

NBM temperature spreads for Monday show a bit of a warm-up ahead
of the front, with around a 60% chance of exceeding 90 F. Somewhat
cooler temperatures are forecast for the remainder of the week,
with dry conditions likely following Tuesday morning as well.
With the mid-level trough axis located to our east, Illinois is
anticipated to be in northerly flow for much of the week. The
center of the southwest US high should shift east late in the
week, with rising heights and perhaps warming temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 624 PM CDT Fri Jul 8 2022

Scattered showers and storms are ongoing across central Illinois
but should settle south of the terminals by mid evening. MVFR
and IFR ceilings are expected to persist much of the night then
should improve to VFR Saturday morning through the remainder of
the day. A modest northeast breeze is expected through the period,
outside of the influence of any showers and storms.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...AAT
SHORT TERM...AAT
LONG TERM...AAT
AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 8, 11:53 AM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1153 AM CDT Fri Jul 8 2022

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091700-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
1153 AM CDT Fri Jul 8 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms are expected this afternoon
through tonight. Locally heavy rain is possible, which could lead to
flash flooding. The stronger thunderstorms could have isolated
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

AAT

In the hours before

Special weather statement, Jul 8, 5:08 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
508 PM CDT Fri Jul 8 2022

ILZ036-041-082245-
Mason-Fulton-
508 PM CDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of southeastern Fulton
and central Mason Counties through 545 PM CDT...

At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Manito to near Bath. Movement
was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Kilbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4034 8972 4008 9014 4027 9024 4044 9000
TIME...MOT...LOC 2208Z 315DEG 18KT 4042 8990 4021 9018

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Special weather statement, Jul 8, 5:33 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
533 PM CDT Fri Jul 8 2022

ILZ041-042-047-048-082315-
Logan-Mason-Menard-Cass-
533 PM CDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of western Menard,
western Logan, northeastern Cass and southeastern Mason Counties
through 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to near Kilbourne. Movement was
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Easton around 540 PM CDT.

Other locations in the path of these storms include Mason City,
Petersburg, Greenview and Tallula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4016 8960 3992 8996 4011 9012 4029 8984
TIME...MOT...LOC 2232Z 307DEG 19KT 4025 8988 4012 9009

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Special weather statement, Jul 8, 6:20 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
620 PM CDT Fri Jul 8 2022

ILZ066-067-071-082345-
Clay-Effingham-Jasper-
620 PM CDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of southwestern Jasper,
north central Clay and southeastern Effingham Counties through 645 PM
CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dieterich, or 11 miles southeast of Effingham, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Wheeler around 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3899 8851 3908 8840 3901 8810 3884 8838
TIME...MOT...LOC 2319Z 303DEG 15KT 3899 8842

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Special weather statement, Jul 8, 6:45 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lincoln IL
645 PM CDT Fri Jul 8 2022

ILZ067-071-072-090015-
Clay-Richland-Jasper-
645 PM CDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of southern Jasper,
northwestern Richland and east central Clay Counties through 715 PM
CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bogota, or 8 miles southwest of Newton, moving southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Dundas and West Liberty around 705 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3891 8835 3899 8822 3889 8797 3873 8822
TIME...MOT...LOC 2345Z 304DEG 21KT 3888 8823

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Deubelbeiss
Special weather statement, Jul 8, 7:03 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
703 PM CDT Fri Jul 8 2022

ILZ044-053-054-090030-
Macon-Piatt-Moultrie-
703 PM CDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of northwestern
Moultrie, southern Piatt and northeastern Macon Counties through 730
PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oreana, or near Decatur, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mount Zion and Long Creek around 710 PM CDT.
  Cerro Gordo around 715 PM CDT.

This includes Interstate 72 between mile markers 143 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3987 8897 4004 8886 4004 8848 3969 8874
TIME...MOT...LOC 0002Z 314DEG 16KT 3989 8884

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Special weather statement, Jul 8, 7:31 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lincoln IL
731 PM CDT Fri Jul 8 2022

ILZ044-053-054-090100-
Macon-Piatt-Moultrie-
731 PM CDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of northwestern
Moultrie, southwestern Piatt and east central Macon Counties through
800 PM CDT...

At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton City, or 11 miles southeast of Decatur, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hammond around 745 PM CDT.

Other locations in the path of this storm include Bethany and
Lovington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3978 8884 3989 8874 3979 8848 3961 8870
TIME...MOT...LOC 0031Z 317DEG 16KT 3978 8873

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:03 PM CDTSpecial Weather StatementILXPiatt27 min
Jul 8, 7:31 PM CDTSpecial Weather StatementILXMoultrie29 min
Jul 8, 9:12 PM CDTSevere Thunderstorm WarningILXClay48 min
Jul 8, 10:00 PM CDTAreal Flood AdvisoryILXChristian, Shelby3 hr
Jul 9, 4:55 AM CDTFlood WatchILXSangamon24 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.